| Catalog Number |
71700004 |
| Medical Device Problem Code |
Failure to Align (2522)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during an intramedullary nail surgery, the specialist checked the nail locks before securing them to the nail.They are aligned by performing the frame clicks according to the needs of the cx.It was noticed that one of the blockages of one (1) hfn drop was left out when the drill bit was passed, so, the drill bit hit the nail, which is why the reported device was determined to be decalibrated.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up.No further complications were reported.
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.The photographs were reviewed, and revealed signs of wear; however, through this inspection we cannot confirm a device malperformance.The clinical/medical investigation concluded that, it is unknown which screws/holes were attempted/performed first.However, the imaging is suboptimal and unable to confirm the reported complaint.It is unknown if the missed screw was removed or retained and/or if tissue damage resulted from the event.A definitive clinical root cause could not be concluded based on the information provided; however, user technique/procedural variance cannot be ruled out with certainty as targeting accuracy and screw placement recommendations are noted in the surgical technique.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.